MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra guide catheter.During the procedure, the physician advanced the ace68 to the target vessel using the guide catheter and began aspiration.Subsequently, the physician noticed that the proximal end of the ace68 was broken and leaking.Therefore, the ace68 was removed.The procedure was completed using a penumbra system jetd reperfusion catheter (jetd) and the same non-penumbra guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace68 confirmed, the reported complaint.Evaluation revealed, a kink near the hub distal to the strain relief.If the device is manipulated at an extreme angle, during use, damage such as this may occur.This damage likely contributed to the leaking, during the procedure.Further evaluation revealed, an ovalization on the distal shaft and kinks along the catheter.This damage was incidental to the reported complaint and may be incidental.During evaluation, a leak was observed, coming from the kinked location.And the ace68 was advanced through a demonstration neuron max with resistance, due to the ovalization on the distal shaft.Penumbra catheters are inspected, during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal, any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15299136
Report Number3005168196-2022-00391
Device Sequence Number19406162
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public815948022850
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Catalogue Number5MAXACE068KIT
Device Lot NumberH12232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005